Hi, I received a heart monitor for a month to catch my heart arrythmias. Unfortunately, after I wore it for approximately 6 hours, my skin burned. I took off the electrodes and where they were, was now weeping sores. Then, I broke out in patches of bumps on my chest area and even down on my ankles and shoulders. I still have them after 3 days of not wearing the heart monitor.
I called the nurse, and she said to try smaller electrodes. However, they have that same stickly stuff in the middle which I'm sure is causing all the problems. I really need to wear this monitor but I still have all these patches of itchy bumps and I'm afraid to get those weeping sores again.
I too have a reaction to those electrodes...for about 10 min after I shower, I apply manuka honey to the areas..this really does help. Someone said that aloe vera gel also helps. I get this reaction every time I have this event monitor and I know that they do clear up as soon as I stop using the monitor. I also apply baking soda v gently to the areas when I shower.
I get a rash from wearing the electrodes for 24 hours but it's not too bad, just itchy bumps. I may have to wear one for a month though and I really don't think my skin will stand up to that at all. I am considering rubbing a little hydrocortisone cream into the area where the electrodes go. It's best to minimise the use of steroid creams but I feel that it's use may be warranted if I really need to wear the monitor.
there are electrodes made specifically for sensitive skin...ask your nurse to get some for you. My skin breaks out whenever any adhesive whatsoever gets on it, and yes, it gets especially irrated by that gel...the pads that are for sensitive skin don't have the gel on them at all, but they do fall off a lot easier, but that's much better than the nasty sores.
hope this helps, he really shouldn't have to deal with those electrode pads
I to am allergic to the electrodes. I have to use the peds. I have scares on my stomach from the stupid things. The peds are not as bad. I used Tea-tree Oil. I think that my doc told me that they make hypo allerginic now. It wouldn't hurt to ask. I hope that you find something to keep it from making sores. They hurt and itch. Good luck and let us know if you find a cure.
I'm wearing a month long monitor now. The initial stickies she put on I had to remove after 24 hours. I could see the skin turning red under the clear adhesive patch and my skin was puffing up like a muffin around the edge. I switched to the hypo-allergenic type. They still cause some itching but not so bad. And you can move them around a little bit from spot to spot. Not far but enough to give part of the red area a break. When I remove them (every 3rd day) I leave them off for an hour after my shower. Gives them time to dry out and stop itching a bit before I stick new dots on there. Good luck. It does take time to heal up though.
I am allergic as well. I ended up using hydrocortisone cream, and I got the sensitive skin patches, which are smaller. I kind of rotated their positions every day so as not to cover the same portion of skin every day and this helped. Also, there were times when I would just not wear the monitor to give myself a break. My doctor said this was ok since all of my arrhthmias were pretty much the same (PAC, PVC, a-fib, sinus tach), so I didn't need to wear it 24/7 since nothing new seemed to be happening. Good luck!
I have to wear an eCardio monitor for 30 days, change electrodes every 72 hours. I was issued "Stable Base" SBW55 electrodes, supposedly "latex free" and "Recommended for Patients with Sensitive Skin."
After two weeks I have horrid, itchy breakouts in all three areas. It started with reddening, then puffy redness, now clusters of small bright red pustules that seep puss. I have removed the monitor until they heal. Aloe vera after cool shower seems to help awhile, as does Benadryl gel. According to the packaging, these are "silver silver-chloride" electrodes, but no mention of what the gel contains, so I do not know what I am allergic to!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.